Alert archive / Missouri / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 18, NWS St. Louis, MO

March 11, 20264 counties in Missouri; 4 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 11, 2026, 3:17 AM CDT for 4 counties in Missouri; 4 counties in Illinois. It was in force for 43 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 3:17 AM CDT (08:17 UTC)
Expired
Mar 11, 2026, 4:00 AM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Calhoun County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, City of Saint Louis, MO, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 3:20 AM CDTTSTM WND DMG3 Nw Orchard Farms, MORoof removed from older, open side car/boat shed along Wilson Road in St. Charles. Time estimated from radar.
Mar 11, 3:22 AM CDTTSTM WND DMG3 Nnw Orchard Farms, MOCorrects previous tstm wnd dmg report from 3 NNW Orchard Farms. Significant damage to a barn in northwest St. Charles county, MO.
Mar 11, 3:24 AM CDTTSTM WND DMG1 W Grafton, ILSignificant roof damage to a local restaurant. Time estimated from radar.
Mar 11, 3:24 AM CDTTORNADO1 W Grafton, ILCorrects previous tstm wnd dmg report from 1 W Grafton. Significant roof damage to a local restaurant. Time estimated from radar.
Mar 11, 3:30 AM CDTTSTM WND DMG3 N Orchard Farms, MO3 power poles broken. Time estimated by radar.
Mar 11, 3:50 AM CDTTSTM WND DMG3 Ene Bethalto, ILDamage to grain bins.
Mar 11, 3:50 AM CDTTSTM WND DMG3 Ene Bethalto, IL*** 1 INJ *** Corrects previous tstm wnd dmg report from 3 ENE Bethalto. Roof off home, tree limbs broken, damage to outbuilding.
Mar 11, 3:50 AM CDTTSTM WND DMG3 Ene Bethalto, ILRoof off home, tree limbs broken, damage to outbuilding.
Mar 11, 3:50 AM CDTTORNADO3 Ene Bethalto, IL*** 1 INJ *** Survey crews confirmed a brief EF-1 tornado that did damage within the communities of Moro and Midway, IL, early this morning along a 1.6 mile path.
Mar 11, 3:54 AM CDTTSTM WND GST 671 Ssw Bethalto, IL67 mph wind gust reported at Alton Regional Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

250 
WUUS53 KLSX 110817
SVRLSX
ILC013-083-117-119-MOC113-183-189-510-110900-
/O.NEW.KLSX.SV.W.0018.260311T0817Z-260311T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
317 AM CDT Wed Mar 11 2026

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Calhoun County in southwestern Illinois...
  Southern Jersey County in southwestern Illinois...
  Southwestern Macoupin County in southwestern Illinois...
  Western Madison County in southwestern Illinois...
  East Central Lincoln County in east central Missouri...
  Northeastern Saint Charles County in east central Missouri...
  Northeastern Saint Louis County in east central Missouri...
  Northeastern Saint Louis City in east central Missouri...

* Until 400 AM CDT.

* At 317 AM CDT, severe thunderstorms were located along a line from
  6 miles northeast of Winfield to over Cottleville, or along a line
  from 13 miles southeast of Elsberry to over Cottleville, moving
  east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  O'Fallon, Dardenne Prairie, St. Peters, St. Charles, Maryland
  Heights, Bridgeton, Hazelwood, Florissant, St. Ann, Ferguson,
  Godfrey, Bellefontaine Neighbors, Jennings, Alton, Granite City,
  Edwardsville and Glen Carbon.

This includes the following State Parks...
Confluence State Park, First Missouri State Capitol Historic Site and
Pere Marquette State Park.

This includes Interstate 70 in Missouri between exits 217 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 3871 9074 3886 9071 3906 9077 3914 8996
      3889 8991 3871 8996
TIME...MOT...LOC 0816Z 268DEG 49KT 3903 9065 3886 9058 3874 9064

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
3 follow-up statements
580 
WWUS53 KLSX 110826
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
326 AM CDT Wed Mar 11 2026

MOC113-110836-
/O.CAN.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Lincoln MO-
326 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL LINCOLN
COUNTY...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 3897 9055 3908 9057 3914 8996 3889 8991
      3871 8996 3872 9054 3891 9054
TIME...MOT...LOC 0817Z 268DEG 49KT 3903 9063 3886 9056 3874 9062

$$


ILC013-083-117-119-MOC183-189-510-110900-
/O.CON.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Calhoun IL-Jersey IL-Macoupin IL-Madison IL-Saint Charles MO-
Saint Louis MO-Saint Louis City MO-
326 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FOR
SOUTHEASTERN CALHOUN, SOUTHERN JERSEY, SOUTHWESTERN MACOUPIN AND
WESTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS, NORTHEASTERN SAINT
CHARLES AND NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL
MISSOURI AND THE NORTHEASTERN SAINT LOUIS CITY IN EAST CENTRAL
MISSOURI...

At 326 AM CDT, severe thunderstorms were located along a line from
near Grafton to over Champ, or along a line from 9 miles southwest of
Jerseyville to over Maryland Heights, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  St. Charles, Maryland Heights, Bridgeton, Hazelwood, Florissant,
  St. Ann, Berkeley, Ferguson, Godfrey, Bellefontaine Neighbors,
  Jennings, Alton, Wood River, Granite City, Bethalto, Edwardsville
  and Glen Carbon.

This includes the following State Parks...
Confluence State Park, First Missouri State Capitol Historic Site and
Pere Marquette State Park.

This includes Interstate 70 in Missouri between exits 227 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3897 9055 3908 9057 3914 8996 3889 8991
      3871 8996 3872 9054 3891 9054
TIME...MOT...LOC 0817Z 268DEG 49KT 3903 9063 3886 9056 3874 9062

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
156 
WWUS53 KLSX 110840
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
340 AM CDT Wed Mar 11 2026

ILC013-110850-
/O.CAN.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Calhoun IL-
340 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN CALHOUN
COUNTY...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 3900 9032 3910 9035 3914 8996 3889 8991
      3871 8996 3872 9035 3890 9031
TIME...MOT...LOC 0826Z 268DEG 49KT 3903 9046 3886 9040 3874 9045

$$


ILC083-117-119-MOC183-189-510-110900-
/O.CON.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Jersey IL-Macoupin IL-Madison IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-
340 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FOR
SOUTHEASTERN JERSEY, SOUTHWESTERN MACOUPIN AND WESTERN MADISON
COUNTIES IN SOUTHWESTERN ILLINOIS, NORTHEASTERN SAINT CHARLES AND
NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND THE
NORTHEASTERN SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...

At 340 AM CDT, severe thunderstorms were located along a line from
near Brighton to over Riverview, or along a line from 5 miles north
of Godfrey to over Riverview, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Florissant, Berkeley, Ferguson, Godfrey, Black Jack, Bellefontaine
  Neighbors, Jennings, Alton, Wood River, Granite City, Bethalto,
  Pontoon Beach, Edwardsville, Glen Carbon and Maryville.

This includes the following State Parks...
Confluence State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3900 9032 3910 9035 3914 8996 3889 8991
      3871 8996 3872 9035 3890 9031
TIME...MOT...LOC 0826Z 268DEG 49KT 3903 9046 3886 9040 3874 9045

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
454 
WWUS53 KLSX 110850
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
350 AM CDT Wed Mar 11 2026

ILC083-117-119-MOC183-189-510-110900-
/O.EXP.KLSX.SV.W.0018.000000T0000Z-260311T0900Z/
Jersey IL-Macoupin IL-Madison IL-Saint Charles MO-Saint Louis MO-
Saint Louis City MO-
350 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 4 AM CDT FOR
SOUTHEASTERN JERSEY, SOUTHWESTERN MACOUPIN AND WESTERN MADISON
COUNTIES IN SOUTHWESTERN ILLINOIS, NORTHEASTERN SAINT CHARLES AND
NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND THE
NORTHEASTERN SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.

&&

LAT...LON 3900 9032 3910 9035 3914 8996 3889 8991
      3871 8996 3872 9035 3890 9031
TIME...MOT...LOC 0840Z 268DEG 49KT 3904 9021 3887 9015 3875 9021

$$

Elmore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 AM CDT, 2 hours 40 minutes earlier. Its key messages:

  • Severe thunderstorms are possible, mainly late this afternoon and evening across northeastern MO/west-central IL. The threat for severe storms continues overnight across much of the area, however it is not as likely.
  • Locally heavy rainfall is also possible overnight tonight into Wednesday morning.
Area forecast discussion, Mar 11, 12:37 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1237 AM CDT Wed Mar 11 2026

.KEY MESSAGES...

- Severe thunderstorms are possible, mainly late this afternoon
  and evening across northeastern MO/west-central IL. The threat
  for severe storms continues overnight across much of the area,
  however it is not as likely.

- Locally heavy rainfall is also possible overnight tonight into
  Wednesday morning.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 152 PM CDT Tue Mar 10 2026

The main forecast concern remains to be the threat for severe
weather this afternoon through early Wednesday morning. Latest
surface analysis shows low pressure located across northwestern
Missouri with a stalled boundary extending northeast over Illinois
into Indiana. A dry line also currently exists southwest from the
low pressure towards south/ central Kansas. At 250 mb, the
northern jet streak is located across the Dakotas with a southern
stream closed low starting to shear out with fragments of PV
ejecting northeast. Some southern jet stream enhancement is
forecast, with weak coupling of the RRQ/ LFQ possible near Iowa/
Illinois.

Convective initiation is forecast to occur between 4 PM and 7 PM
over Illinois, or just northeast of the CWA. This convection will
then likely move northeast through the afternoon into evening. Latest
visible satellite trends shows most of the agitated CU field
remaining northeast of the region with the surface boundary just
south of Chicago. There is currently widespread 1500 to 2500 J/kg
of ML CAPE across the region (supported by the 18z Missouri
sounding), but strong capping remains in place. Bulk shear values
are around 50 kt as well with steep lapse rates and amble
instability in the hail growth region. If storms are able to
develop, supercells with large to very large hail remain possible.

A second round of convection is also forecast to develop over
south/ central Kansas along the dry line. Mean layer wind and bulk
shear vectors are southwest to west or oblique to the dry line.
However, a cold front will start to sag south tonight with the
mean wind and bulk shear vectors being boundary parallel. This
would favor upscale growth of convection into a potential MCS.
This convection will then move northeast along the frontal
boundary. A strong southwest LLJ will also favor training or back
building convection as new cells propagate into the LLJ. This
means heavy rainfall with isolated flash flooding are possible.
Another concern with these storms will be damaging wind gusts and
a tornado or two. Further south, or away from the boundary,
discrete cells with all hazards possible. The main limiting factor
further south will be the capping with little in the way of
forcing for ascent.

BAH

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 152 PM CDT Tue Mar 10 2026

Surface high pressure will be located across southeast Texas
Thursday morning with near seasonable temperatures forecast for
Thursday and Friday. Another shortwave will then dive southeast
out of Canada Thursday evening with surface low pressure tracking
from Minnesota to Wisconsin with a cold front approaching from
the northwest. Global ensembles are in fairly good with the cold
front crossing the area late Friday morning into afternoon with no
precipitation expected. The IQR in temperature spread is around 8
degrees for Friday which is rather impressive this far out. No
precipitation is expected with the Friday frontal passage.

Saturday into Sunday, the long wave pattern will modulate with the
trough axis centering over the central plains of the United States
with surface cyclogenesis occurring near the Kansas/ Oklahoma
region and then ejecting northeast. A surface cold front will then
sweep across the region Sunday afternoon into evening with much
colder temperatures for the beginning of next work week. Global
ensemble guidance is in very good agreement of below temperatures
forecast for Monday and Tuesday, but confidence is low on the
timing of the frontal passage on Sunday. The IQR for KSTL high
temperatures on Sunday is 20 degrees. This frontal passage will
bring a chance of precipitation and even the potential for some
snow as the region will be on the divergent side of a highly
amplified trough axis and PWATs near 1". Confidence on
precipitation amounts and type is low. The GEFS continues to
advertise the wettest and coldest set of solutions with
accumulating snowfall possible Sunday into Monday. However, the
EPS and CMC remains much drier and slightly warmer. Guidance
continues to advertise teens and 20s Monday morning and highs
struggling to reach the mid to upper 30s Monday afternoon.

BAH

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1224 AM CDT Wed Mar 11 2026

Thunderstorms will affect UIN through 07Z, COU and JEF through
09Z, and the St. Louis area terminals through 11Z with showers
lingering at each of these airports for 3-6 hours thereafter.
The heavier showers and thunderstorms will bring the potential for
hail and wind gusts to 35 knots. There will also be MVFR ceilings
with heights between 1500-2500 feet through 21-23Z before
conditions turn VFR. Southwest winds will turn northwest behind a
cold front at UIN at 11Z, at COU/JEF at 12Z, and the St. Louis
areaterminals at 14Z. Winds will gust in the 25 to 30 knot range
outside of thunderstorms.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 1:50 PM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
150 PM CDT Tue Mar 10 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
150 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

There is a chance of thunderstorms this evening through tonight. A
few thunderstorms could be severe, mainly late this afternoon and
evening evening across northeastern Missouri and west-central
Illinois. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance for thunderstorms continues on Wednesday, mainly in the
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BAH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:12 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby27 min
Mar 10, 9:44 PM CDTSevere Thunderstorm WarningLSXLewis31 min
Mar 10, 9:47 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby38 min
Mar 10, 10:14 PM CDTSevere Thunderstorm WarningLSXLewis, Marion34 min
Mar 11, 2:18 AM CDTTornado WarningLSXMontgomery12 min
Mar 11, 2:26 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren49 min
Mar 11, 2:48 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles27 min
Mar 11, 4:35 AM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois40 min
Mar 10, 10:40 PM CDTSevere Thunderstorm WarningLSXAdams32 min
Mar 11, 3:02 AM CDTSevere Thunderstorm WarningLSXGreene21 min
Mar 11, 3:57 AM CDTSevere Thunderstorm WarningLSXBond, Macoupin, Madison, Montgomery48 min
Mar 11, 5:05 AM CDTTornado WarningLSXSaint Clair, Washington25 min
Mar 11, 5:26 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion, Washington49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2026Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.